Alert archive / Illinois / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 92, NWS Paducah, KY

April 25, 2008Franklin County, Jefferson County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Apr 25, 2008, 9:38 PM CDT for Franklin County, Jefferson County, Illinois. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2008, 9:38 PM CDT (02:38 UTC)
Expired
Apr 25, 2008, 10:15 PM CDT
In force
37 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon

Counties Franklin County, IL, Jefferson County, IL

The radar

The Evansville,IN radar (KVWX), 106 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2008-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2008-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 214 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
151 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1483 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
214 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.1
Supercell composite
5.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 1:05 PM CDT, 8 hours 33 minutes earlier.

Area forecast discussion, Apr 25, 1:05 PM CDT, 8 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
105 PM CDT FRI APR 25 2008

.DISCUSSION...
SURFACE FIELD OF U50S-L60S TDS WITH TEMPS NR 80F WELL IN ADVANCE
OF COLD FRONT EARLY THIS PM. FRONT/WIND SHIFT LINE IS SEEN
STRETCHING FROM JUST WEST OF IRK TO JUST WEST OF SGF...WITH NARROW
RIBBON OF BROKEN CONVECTION ALONG IT. SOME PREFRONTAL ACTIVITY HAS
DEVELOPED IN THE PM HEAT AND IS AFFECTING MO FROM AROUND LSX SOUTH
AND WEST TOWARD UNO. ALSO ANOTHER BATCH JUST SOUTH OF THE BOOTHEEL
AND FURTHER SOUTH AND WEST TOWARD LIT. THE 12Z NAM ACTUALLY MODELS
ALL OF THIS REASONABLY WELL...AND MOVES SOME OF THIS PREFRONTAL
CONVECTION INTO THE PAH FA BY 00Z...WHEN FRONT IS ON DOORSTEP
STRETCHING FROM ROUGHLY LSX-UNO. BUT MOST PCPN IS HELD TO OR EVEN
BEHIND FRONT ITSELF...WHICH BOTH GFS AND NAM NOW PLACE EAST OF
EVV-PAH BY 06Z. WE REMAIN IN SLGT RISK AND WHILE SOME ISOLD
STRONGER CELLS CANNOT BE RULED OUT...CERTAINLY BEST CHANCES OF SVR
WILL BE WELL TO THE NORTH...IN THE VICINITY OF THE PARENT UPPER
LOW AND ITS SURFACE REFLECTED LOW (GREAT LAKES AREA)...IF NOT
FURTHER SOUTH AS WELL...WHERE 2NDARY SURFACE WAVE COULD DEVELOP.

WE STILL LIKE A HIGH POP/CATEGORICAL EVENT TONIGHT FOR FROPA AS IT
APPEARS A NEAR CERTAINLY MOST ALL WILL RECEIVE MEASURABLE PCPN
BEFORE THE NIGHT IS OVER. THE LAST 2 DAYS MODEL RUNS SHOWE
DEFINITIVE FROPA AND DEPARTURE OF ALL PCPN BY 12Z SAT SO WE WILL
RETAIN OUR DRY SAT FORECAST. ALSO A CONSISTENT SIGNAL HAS BEEN THE
RETURN CHC PCPN ON SUNDAY...ALBEIT THE MODELS HAVE AND CONTINUE TO
VARY ON THE DEPTH/BREADTH OF THIS POP. THEREFORE WE WILL TAKE A
STEADY AS SHE GOES APPROACH...LEAVING MID-HIGH CHC SCT POPS IN
W/AN ISOLD MENTION OF THUNDER. BY MONDAY THE 2ND AND COLDER FRONT
HAS PASSED AND WE ARE UNDER CYCLONIC CAA. SUN NIGHT LOWS WILL DIP
DOWN INTO THE 30S NORTH AND WEST AND THIS WILL SPREAD OVER THE
REMAINDER OF THE AREA MON NIGHT. MON-TUE HIGHS LIKEWISE WILL RUN
ABOUT 10F BLO CLIMO NORMS AS WE SIT UNDER THE INFLUENCE OF THE
TROF. BY MID WEEK THOUGH...WE SHOULD SEE A RETURN TO A MORE ZONAL
OR EVEN RIDGING PATTERN AND THEREFORE SHOULD SEE MORE SEASONALLY
MILD TEMPS. NEXT PCPN CHANCES THEN APPROACH DAYS 6-7 AS THE COLUMN
IS WARMING BUT ALSO MOISTENING A LITTLE.

WE LIKE THE NAM NEAR TERM SO ITS MET MOS WORKS WELL. MEDIUM TO
LONG RANGE HPC LED COLLAB EFFORTS YIELD NOT MUCH OF A MARK OFF GFS
BASED MAV/MEX NOS OR INHERITED FORECAST NOS FOR THAT MATTER.

&&

.AVIATION...
AN APPROACHING COLD FRONT IN WRN MO WILL KEEP GUSTY SWRLY LOW LEVEL
WINDS AND VFR CIGS GOING ACROSS THE PAH FCST AREA DURING THE
DAYLIGHT HOURS. IN THE LATE AFTN SOME SHWRS OR TSTMS MAY BE AROUND
IN THE WRN HALF OF THE REGION IN THE INCREASINGLY UNSTABLE AIR.
HOWEVER...THE EARLY EVENING SHOULD BE THE BEST TIME FRAME FOR A BKN
LINE OF TSTMS TO MOVE THROUGH KCGI/KPAH. THE BEST TIME FRAME FOR THE
LINE TO AFFECT THE ERN HALF OF THE REGION WILL BE MORE TOWARD MID
EVE...INCLUDING THE KEVV/KOWB TERMINALS. THERE WILL PROBABLY BE A
PERIOD OF -RA NEAR THE WIND SHIFT A COUPLE OF HOURS LATER...THEN
RAPID CLEARING OF THE SKY BEFORE SUNRISE AS MUCH DRIER AIR IS
EXPECTED TO PUNCH IN.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

HUMPHREY/BLANCHARD
Hazardous weather outlook, Apr 25, 4:44 AM CDT, 16 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
444 AM CDT FRI APR 25 2008

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-261000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
444 AM CDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS
AFTERNOON AND EARLY TONIGHT OVER SOUTHEAST MISSOURI AND SOUTHWEST
ILLINOIS. THE MAIN HAZARD WILL BE WITH DAMAGING WIND GUSTS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY...MAINLY
OVER WESTERN KENTUCKY AND SOUTHWEST INDIANA. SEVERE STORMS ARE NOT
ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND THIS
EVENING .

In the hours before

Local storm report, Apr 25, 9:25 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
925 PM CDT FRI APR 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             MOUNT VERNON            38.32N 88.91W
04/25/2008  M0.75 INCH       JEFFERSON          IL   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED IN THE COMMUNITY.

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 9:23 PM CDTSevere Thunderstorm WarningPAHJefferson22 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.